MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030830
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization, the deltapaq coil (cdf10030830/ c27888) could not be detached.They successfully withdrew the coil and used a new coil to complete the procedure.There was no report of patient injury or clinically significant delay in the procedure.The coil was not stretched when it was removed and was still attached to the delivery system.An unspecified enpower cable and dcb were used for the procedure, and the same cable and dcb were used to successfully detach the subsequent coils.A pre-deployment electrical check had been performed.The green system ready light illuminated.All connections appeared to fit properly without application of excessive force.It was unknown if during the detachment cycle the detachment light illuminated or the audible signal beeped.Information regarding the target vessel and patient information could not be obtained.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization, the deltapaq coil (cdf10030830/ c27888) could not be detached.They successfully withdrew the coil and used a new coil to complete the procedure.There was no report of patient injury or clinically significant delay in the procedure.The coil was not stretched when it was removed and was still attached to the delivery system.An unspecified enpower cable and dcb were used for the procedure, and the same cable and dcb were used to successfully detach the subsequent coils.A pre-deployment electrical check had been performed.The green system ready light illuminated.All connections appeared to fit properly without application of excessive force.It was unknown if during the detachment cycle the detachment light illuminated or the audible signal beeped.Information regarding the target vessel and patient information could not be obtained.It was reported that the device would be returned for analysis.The device was returned for analysis.The unspecified enpower detachment control box (dcb) and the unspecified connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.As viewed through the returned packaging, unreported damage of the device positioning unit (dpu) and the coil were completely separated from the introducer sheath.The circumstances of how and when this removal of the dpu/coil from the introducer sheath occurred cannot be determined.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 50.2 ohms (range 48.5/56.0) and the lab sample enpower dcb and cable systems ready green light illuminated.The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 50.3 ohms.Post-detachment inspection found that the detachment fiber received heat and melted as designed.The field complaint of the coils non-detachment could not be duplicated.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment cannot be confirmed.The dpu passed electrical testing and the coil was detached on the first detachment cycle, therefore the root cause of the coils non-detachment cannot be determined.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6043363
Report Number2954740-2016-00248
Device Sequence Number348459
Product Code HCG
UDI-Device Identifier00878528007203
UDI-Public(01)00878528007203(17)190616(10)C27888
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2019
Device Catalogue NumberCDF10030830
Device Lot NumberC27888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2016
Supplement Report FDA Received Date11/08/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ENPOWER CABLE AND DCB